CSN Login
Members Online: 2

You are here

Pain in abdomen - managing/treating it

flowerrod
Posts: 22
Joined: Jun 2018

My husband had really bad pain cramps in abdomen before starting chemo. we were prescribed Tramadol every 6 hours. seems like it takes sometime to kick in, but then it does it's job. Doc explained as continuing with chemo, there should be less pain, because "we are attacking cancer". and it truly did - my husband wouldnt take tramadol for some days, or just before going to sleep. these few last days he started taking more pain medicine. he said "ouch, it's been while, i had such cramps". of course that freaks me out. he has a normal bowel movement. we didn't change anything in the diet, but maybe food can still trigger it. i wonder if tramadol doesn't work anymore since we been on it since June. as i said, not every day, but as needed. yes, he does medical marijuana as well. it helps for the time being. we use from scale 1 to 10, where is the pain? so most of the days he is at 3. which maybe doesn't sound that bad?

what are you taking for pain? how are you managing it?

Butt
Posts: 70
Joined: May 2018

If he has cramps and I am not sure if he has tumors in his abdominal area he may try a gut antisposmatic medication. I know people with IBS take it. I think a name is Bentyl. It is a prescription one. Chemo can make cramps worst, especially ironetecan.

Joan M's picture
Joan M
Posts: 290
Joined: Oct 2016

It feels like my stomach is bloated and full of gas.  It will hurt for hours and then I start burping alot.  after I burp it usually feels better.  

The last two time I got chemo, I've also had a strange pain under my left ribcage for a week or so after chemo.  My oncologist told me to go to the ER to find out what was causing it, but I didnt go and the pain went away the next day about 8 days after chemo.  

I'm not sure what is causing my stomach pain but it doesn't seem to matter what I eat after chemo lately I've been throwing up for a couple days even though I take the nausea meds and then have pain for a week.    

flowerrod
Posts: 22
Joined: Jun 2018

i'm sorry to hear that, but thanks for sharing. seems like my husband is in pain a few days after being unplugged. maybe chemo causes it. it doesn't last 8 days (at least i hope) but for a few good days. sad :(

Trubrit's picture
Trubrit
Posts: 4447
Joined: Jan 2013

If you have extended bloating, that can push up against other organs and cause discomfort.  

I hope it doesn't come back after your next chemo. 

Tru

Joan M's picture
Joan M
Posts: 290
Joined: Oct 2016

I really don't know.  It started up again last night and I hadnt had chemo for two weeks.  I just had bollus of 5Fu and leucavorin today and it hasnt gotten any worse so I don't know how serious it can be or how it relates to the chemo.   

I looked up the anatomy of abdomen and it could be the pancreas.   It goes away for days so I don't think it's any type of infection.  My oncologist told me to go to the ER and get a diagnosis, but I really hate going to ER anymore.

It seems like they always through me in the hospital when I go there but I guess I could refuse to be admitted if they suggest that.   

Subscribe to Comments for "Pain in abdomen - managing/treating it"